Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 226, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 7, 2011, 6:46 PM EDT for 5 counties in Virginia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2011, 6:46 PM EDT (22:46 UTC)
- Expired
- Jun 7, 2011, 7:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties City of Bristol, VA, Lee County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 103 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.8 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1676 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:00 PM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jun 7, 3:00 PM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 300 PM EDT TUE JUN 7 2011 .SHORT TERM (TONIGHT AND WEDNESDAY)...UPPER RIDGE STILL IN PLACE ACROSS THE FORECAST AREA THIS AFTERNOON. ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED A COUPLE HOURS EARLIER ACROSS THE MOUNTAINS OF NORTH CAROLINA AND ARE MOVING SLOWLY SW. MCS OVER WV SLOWLY MOVING SOUTH TOWARD VA AT THIS HOUR AND COULD REACH INTO SW VA AND NE TN ABOUT 22Z AND BRING A FEW STRONG THUNDERSTORMS TO THAT AREA FOR A FEW HOURS. RIGHT NOW WILL JUST HAVE SLIGHT CHANCE. LOW SHEAR CONDITIONS MAY WEAKEN THIS SYSTEM MORE BUT OUTFLOW BOUNDARIES MAY CONTRIBUTE TO CONVECTION CONTINUING INTO THE EVENING. TONIGHT LOWS SIMILAR TO LAST NIGHTS NEAR AT 60 TRI AND MID TO UPPER 60S ELSEWHERE. WEDNESDAY RIDGE STILL NEARLY OVERHEAD BUT ADDING A LITTLE HIGHER POPS NE AND CENTRAL AREAS. TEMPERATURES STILL LOOK TO BE ABOUT THE SAME LOWER TO MID 90S CLOSE TO MAV GUIDANCE. .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...MODELS ARE IN GOOD AGREEMENT WITH BREAKING DOWN THE UPPER-LEVEL HIGH OVER THE TN RIVER VALLEY BY THE END OF THE WEEK...WITH A BERMUDA HIGH AT THE SURFACE BECOMING SITUATED IN ITS CLIMATOLOGICAL POSITION OVER THE WESTERN ATLANTIC. SOUTHERLY WINDS ALONG ITS WESTERN EDGE WILL BRING INCREASING AMOUNTS OF MOISTURE INTO THE FORECAST AREA BY THE END OF THE WEEK...WITH A WEAK FRONTAL BOUNDARY ALSO BECOMING STATIONARY AROUND THE OHIO RIVER VALLEY. THE COMBINATION OF THESE TWO FACTORS SHOULD RESULT IN A BETTER COVERAGE OF CONVECTION OVER THE FORECAST AREA FOR THE WEEKEND. MODELS INDICATE THAT THE UPPER-LEVEL FLOW WILL BECOME MORE NORTHWESTERLY OVER THE OHIO AND TN RIVER VALLEYS BY THE START OF NEXT WEEK...WHICH SHOULD PUSH THE FRONTAL BOUNDARY FURTHER SOUTH AND POSSIBLY THROUGH THE FORECAST AREA BY MONDAY. THIS FRONTAL PASSAGE MAY BE TOO OPTIMISTIC GIVEN THE TIME OF YEAR...SO WILL KEEP A SLIGHT CHANCE POP IN THE FORECAST FOR MONDAY AND TUESDAY. IN ADDITION...THIS NORTHWEST UPPER-LEVEL FLOW PATTERN WILL BE CONDUCIVE FOR THE POSSIBILITY OF SOME UPSTREAM MCS ACTIVITY OVER THE MID MS RIVER VALLEY AFFECTING THE FORECAST AREA DURING THIS PERIOD. AS FOR TEMPS...WILL TREND TOWARDS A PERSISTENCE FORECAST THROUGH THE WEEKEND...AND THEN WILL TREND TOWARDS THE GFS GUIDANCE NUMBERS FOR EARLY NEXT WEEK WHICH ARE CLOSE TO THE ENSEMBLE MEANS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 68 95 68 95 68 / 10 10 0 20 20 KNOXVILLE AIRPORT, TN 67 94 66 93 66 / 10 20 0 20 20 OAK RIDGE, TN 67 94 66 93 66 / 10 10 0 20 20 TRI CITIES AIRPORT, TN 60 92 63 91 63 / 10 20 0 20 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TD/DMG
Hazardous weather outlook, Jun 7, 3:32 AM EDT, 15 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 332 AM EDT TUE JUN 7 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-080900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 332 AM EDT TUE JUN 7 2011 /232 AM CDT TUE JUN 7 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 7, 4:25 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 425 PM EDT TUE JUN 7 2011 NCZ060-061-072115- CHEROKEE NC-CLAY NC- 425 PM EDT TUE JUN 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN CLAY AND CHEROKEE COUNTIES UNTIL 515 PM EDT... AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF MURPHY...MOVING SOUTHWEST AT 5 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CULBERSON. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 7, 4:44 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 444 PM EDT TUE JUN 7 2011 TNZ101-102-072130- EAST POLK TN-WEST POLK TN- 444 PM EDT TUE JUN 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR POLK COUNTY UNTIL 530 PM EDT... AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF DUCKTOWN...MOVING SOUTH AT 10 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIG FROG MOUNTAIN. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 5:24 PM EDT | Severe Thunderstorm Warning | MRX | Scott, Wise, City of Norton | 36 min |
| Jun 7, 6:05 PM EDT | Severe Thunderstorm Warning | MRX | Russell, Scott, Washington, Wise | 40 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.